MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW MULTI-LUMEN PI CVC KIT: 4-L 8.5 FR X 8"; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW MULTI-LUMEN PI CVC KIT: 4-L 8.5 FR X 8"; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN036988
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
During placement of a left subclavian cvc, the doctor felt resistance when removing the guidewire from the catheter.The guidewire and catheter were removed from the patient together and the guidewire started to unravel as it was being removed.A new guidewire was used.The catheter was placed and x-ray confirmed the catheter was in the svc and there was no pneumothorax.The next day an x-ray was performed and the patient was noted to have subcutaneous emphysema in the soft tissues of the neck which appeared to be a new finding.No pneumothorax noted.Physical exam revealed subcutaneous air on the left anterior chest and slighly in the right upper chest.The patient was transferred to another facility the same day for ecmo for ards secondary to covid pneumonia.There was no intervention for the subcutaneous emphysema.It was unknown if the subcutaneous emphysema was related to the guidewire unraveling.
 
Additional Manufacturer Narrative
(b)(4).The customer did not return a complaint sample; however, they supplied a photo showing an unraveled guide wire.The guide wire appears to be unraveled and shows evidence of use.However, the catheter is not included in the image.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit states: "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire unraveled/separated was confirmed through examination of the customer supplied photo.The image showed the guide wire unraveled; however, the actual complaint sample was not returned for evaluation.The device history records for the guide wire and catheter were reviewed with no evidence to suggest a manufacturing related cause.The probable cause of the guide wire damage could not be determined based upon the information provided and without the actual complaint sample returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
During placement of a left subclavian cvc, the doctor felt resistance when removing the guidewire from the catheter.The guidewire and catheter were removed from the patient together and the guidewire started to unravel as it was being removed.A new guidewire was used.The catheter was placed and x-ray confirmed the catheter was in the svc and there was no pneumothorax.The next day an x-ray was performed and the patient was noted to have subcutaneous emphysema in the soft tissues of the neck which appeared to be a new finding.No pneumothorax noted.Physical exam revealed subcutaneous air on the left anterior chest and slightly in the right upper chest.The patient was transferred to another facility the same day for ecmo for ards secondary to covid pneumonia.There was no intervention for the subcutaneous emphysema.It was unknown if the subcutaneous emphysema was related to the guidewire unraveling.

Brand Name
ARROW MULTI-LUMEN PI CVC KIT: 4-L 8.5 FR X 8"
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11796679
Report Number9680794-2021-00210
Device Sequence Number3846537
Product Code FOZ
UDI-Device Identifier30801902119781
UDI-Public30801902119781
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN036988
Device Catalogue NumberASK-45854-AKP1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED